Coming of Effexor has been awful

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Hibee
Forum Moderator


Date Joined Oct 2008
Total Posts : 6499
   Posted 9/26/2009 6:14 AM (GMT -7)   
Hi

I am on my second week without Effexor after weaning off it for the last seven weeks. Under the advice from my psychiatrist I was changing onto Clomipramine but found that it was making me to sedated so have now changed to escitalopram which has meant a lot change in the chemical balance. I have found coming off Effexor not a good experience and have had a lot of withdrawal effects but have found at the moment I am feeling more depressed than I have ever felt which is new to me as I tend to have more problems with anxiety due to GAD. Could this be down to coming of Effexor? or changing medication?

Ben

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40602
   Posted 9/26/2009 6:09 PM (GMT -7)   
Hi Ben,

I am coming off of effexor and going on pristiq. So I have yet to experience withdrawals. I went off effexor before and it was very difficult. It is a good medication for me. The reason I am switching is because I can go with only one pill a day with pristiq and I am on a super high dose of effexor. Hopeing to lose some weight too.

Good luck with this transition.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18774
   Posted 9/27/2009 12:24 AM (GMT -7)   
hi hibee, was on a high dose of effexor xr myself, lucky that pristiq is a derivative of effexor, thus i only weaned a week, albeit i have weaned from effexor to other ad's and have had similar experiences. you need to give the new med time to do it's corrective balance, thus with all of my luck you pick up real soon, and yes it may well be a harder process with GAD, especially as effexor has a mild sedating element. keep strong. with compassion.
 
jamie, dx, mdd, severe borderline personaliy disorder

Hibee
Forum Moderator


Date Joined Oct 2008
Total Posts : 6499
   Posted 9/27/2009 7:38 AM (GMT -7)   
Getting buy & Jamie

Thanks for your reply's and support. I am hoping things will start to level out soon, I spoke with my psychiatrist and he said I need to stick with it as it could be a few more weeks before I settle down with this med change. He also said he would like me to give the Cipralex (escitalopram ) 8 weeks and then have a review which makes sense. The main problems I am having at the moment are feeling really depressed, fatigued, agitated, insomnia, brain zaps, dizzy and lack of special awareness, psychiatrist is confidante that these will ease as I get used to new medication but will be monitoring my progress which puts me at ease in regards to my anxiety. I really need to work on my CBT but just feeling to down to do anything at the moment any suggestions?

Ben

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40602
   Posted 9/27/2009 8:47 AM (GMT -7)   
Do what you are comfortabloe with. If you need a break, take one. You can do this at your leisure. You will go back and study more at your own pace.

Try to relax with this, remember it is your thing and you will do it as you will.

Best wishes to you my friend.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


Hibee
Forum Moderator


Date Joined Oct 2008
Total Posts : 6499
   Posted 9/27/2009 9:37 AM (GMT -7)   
Karen

Thanks, I just want to get things sorted will maybe do a little bit each day.

Ben

THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18774
   Posted 9/27/2009 6:15 PM (GMT -7)   
ben, this is an excellent plan. all the best. slow and steady wins the race my friend. with compassion, jamie

silverbutterfly
New Member


Date Joined Sep 2009
Total Posts : 3
   Posted 9/29/2009 6:52 PM (GMT -7)   
Withdrawals can be tough! I have been coming off medication for months because my doctors gave me the all clear - they believe I am skilled enough now to control my own emotions and that the various therapies I have tried (such as hypnotherapy) have helped correct my chemical imbalance (bipolar disorder). I came first off lithium (1125mg daily) and I found I started to develop anxiety which slowly eased. I have been off that for months and still stable. I avoid certain things that trigger my anxiety such as drinking and situations where I feel unsafe. I have decreased my lamotrogine by half so far (now down to 200mg daily) which has been the hardest thing so far. My psychiatrist has worked closely with me during this time.

If you wern't feeling a change in your moods I would be shocked. Your body is dealing with a change in it's system. If you do a decrease in your medication wait until all the side effects have gone away and you are feeling okay again. Your mental health is the most important thing. I have found that the amount most people can decrease from with the lamotrogine is too great for me and I needed to change the amount I come down and the time I spend in between.

Talk to your psychiatrist about all of your concerns. Best of luck!

Hibee
Forum Moderator


Date Joined Oct 2008
Total Posts : 6499
   Posted 9/29/2009 11:40 PM (GMT -7)   
Silverbutterfly

Thank you for your reply and advice it makes a lot of sense. I have come of two medication and onto an other in a short period and still need to settle my mood still very low at the moment and things are getting me down and also getting a lot of dark thoughts. I have a follow up with my therapist on fri so will have a chat with her,


ben
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 5:59 AM (GMT -7)
There are a total of 2,735,805 posts in 301,336 threads.
View Active Threads


Who's Online
This forum has 151439 registered members. Please welcome our newest member, owillie.
230 Guest(s), 7 Registered Member(s) are currently online.  Details
Rebel_runner, Loutucky, mrs. george, Dan Embrey, U B Tough, dbwilco, Steve n Dallas


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer